Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 257, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2000, 3:28 AM CDT for Columbia County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 3:28 AM CDT (08:28 UTC)
- Expired
- May 19, 2000, 4:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Columbia County, AR
The radar
The Shreveport radar (KSHV), 102 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
140 WUUS54 KSHV 190829 SVRSHV ARC027-190915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 328 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS * UNTIL 415 AM CDT * AT 328 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MAGNOLIA... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MAGNOLIA AT 345 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... COLUMBIA COUNTY IN ARKANSAS UNTIL 415 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:00 AM CDT, 28 minutes earlier.
Area forecast discussion, May 19, 3:00 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 AM CDT FRI MAY 19 2000 SURFACE ANALYSIS THIS AM SHOWED LOW PRESSURE STRETCHED OUT OVER THE OHIO AND MIDDLE MISSISSIPPI VALLIES WITH A TRAILING COLD FRONT EXTENDING SOUTHWEST THROUGH SW AR JUST WEST OF KTXK AND INTO NE TX JUST WEST OF KTYR. SHOWERS AND THUNDERSTORMS HAD DEVELOPED ALONG AND NEAR THE FRONTAL BOUNDARY AS IT EASED SLOWLY SOUTHEAST OVER PARTS OF THE FOUR STATE REGION. WITH HIGH PRECIPITABLE WATER VALUES AND SLOW MOVEMENT OF THE FRONT...HEAVY RAINFALL HAS OCCURRED WITH THE THUNDERSTORMS THAT DEVELOPED. IN THE MID LEVELS THE LOW THAT WAS OVER THE CENTRAL PART OF THE COUNTRY YESTERDAY HAS BECOME AN OPEN WAVE AND WILL BE MOVING INTO THE GREAT LAKES REGION WITH SERIES OF UPPER DISTURBANCES MOVING ACROSS THE PLAINS TODAY AND OTHER DISTURBANCES ACROSS THE LOWER PLAINS AND SOUTHERN GULF COAST STATES. THE FLOW OVER THE COUNTY WARNING AREA BECOMES NEAR ZONAL IN NATURE TOWARD THE LATER PART OF THE SHORT TERM...BUT WEAK DISTURBANCES WILL CONTINUE MOVING THROUGH THE FLOW. THIS COMBINED WITH THE REMINENTS OF OUTFLOW BOUNDARIES FROM ONGOING THUNDERSTORMS AND FURTURE DEVELOPMENT AND SURFACE BOUNDARY. THE SURFACE LOW PRESSURE AREA WILL MOVE INTO THE NORTHEAST AND ALONG THE CENTRAL US COASTAL AREA BY SATURDAY WITH THE TRAILING COLD FRONT/STATIONARY FRONT EXTEDNING WEST ACROSS THE GULF COAST STATES. WILL KEEP POPS HIGH THROUGH FORECAST PERIOD AND WILL LOWER TEMPERATURES DUE RAIN...COOLER THICKNESS VALUES. WILL MAKE THIS SHORT ONGOING SITUATION 06 SHV 82/63/78/64 8776 MLU 82/65/79/64 7655 TXK 77/62/77/64 7663 TYR 80/63/77/66 8754 LFK 83/66/83/66 6564 .SHV...NONE. VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:52 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 53 min |
| May 19, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller | 60 min |
| May 19, 2:15 AM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 60 min |
| May 19, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.